Paradan’s wall crossing formula for partition functions and Khovanski-Pukhlikov differential operator
Annales de l'Institut Fourier, Volume 59 (2009) no. 5, p. 1715-1752

Let P(s) be a family of rational polytopes parametrized by inequations. It is known that the volume of P(s) is a locally polynomial function of the parameters. Similarly, the number of integral points in P(s) is a locally quasi-polynomial function of the parameters. Paul-Émile Paradan proved a jump formula for this function, when crossing a wall. In this article, we give an algebraic proof of this formula. Furthermore, we give a residue formula for the jump, which enables us to compute it.

Soit P(s) une famille de polytopes rationnels paramétrés par des inéquations. On sait que le volume de P(s) est une fonction localement polynomiale des paramètres. Similairement, le nombre de points entiers dans P(s) est une fonction localement quasi-polynomiale des paramètres. Paul-Émile Paradan a donné une formule de saut pour cette fonction, lorsqu’on traverse un mur. Dans cet article, nous donnons une démonstration algébrique de ces formules de saut. Nous exprimons aussi le saut, à  l’aide d’une formule de résidus, ce qui permet de le calculer.

Classification:  52B20,  14M25
Keywords: Polytopes, toric varieties
     author = {Boysal, Arzu and Vergne, Mich\`ele},
     title = {Paradan's wall crossing formula for partition functions and Khovanski-Pukhlikov differential operator},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {59},
     number = {5},
     year = {2009},
     pages = {1715-1752},
     doi = {10.5802/aif.2475},
     mrnumber = {2573189},
     zbl = {1186.52006},
     language = {en},
     url = {}
Boysal, Arzu; Vergne, Michèle. Paradan’s wall crossing formula for partition functions and Khovanski-Pukhlikov differential operator. Annales de l'Institut Fourier, Volume 59 (2009) no. 5, pp. 1715-1752. doi : 10.5802/aif.2475.

[1] Baldoni, M. Welleda; Beck, Matthias; Cochet, Charles; Vergne, Michèle Volume computation for polytopes and partition functions for classical root systems, Discrete Comput. Geom., Tome 35 (2006) no. 4, pp. 551-595 | Article | MR 2225674 | Zbl 1105.52001

[2] Baldoni-Silva, W.; De Loera, J. A.; Vergne, M. Counting integer flows in networks, Found. Comput. Math., Tome 4 (2004) no. 3, pp. 277-314 | Article | MR 2078665 | Zbl 1083.68640

[3] Brion, Michel; Vergne, Michèle Residue formulae, vector partition functions and lattice points in rational polytopes, J. Amer. Math. Soc., Tome 10 (1997) no. 4, pp. 797-833 | Article | MR 1446364 | Zbl 0926.52016

[4] Dahmen, Wolfgang; Micchelli, Charles A. The number of solutions to linear Diophantine equations and multivariate splines, Trans. Amer. Math. Soc., Tome 308 (1988) no. 2, pp. 509-532 | Article | MR 951619 | Zbl 0655.10013

[5] De Concini, C.; Procesi, C. Topics in hyperplane arrangements, polytopes and box splines (To appear (available on the personal web page of C. Procesi)) | Zbl 1217.14001

[6] De Concini, C.; Procesi, C.; Vergne, M. Vector partition functions and generalized Dahmen-Miccelli spaces (arXiv 0805.2907) | Zbl 1223.58015

[7] Khovanskiĭ, A. G.; Pukhlikov, A. V. The Riemann-Roch theorem for integrals and sums of quasipolynomials on virtual polytopes, Algebra i Analiz, Tome 4 (1992) no. 4, pp. 188-216 | MR 1190788 | Zbl 0798.52010

[8] Paradan, P.-E. Jump formulas in Hamiltonian Geometry (arXiv 0411306)

[9] Szenes, András; Vergne, Michèle Residue formulae for vector partitions and Euler-MacLaurin sums, Adv. in Appl. Math., Tome 30 (2003) no. 1-2, pp. 295-342 (Formal power series and algebraic combinatorics (Scottsdale, AZ, 2001)) | Article | MR 1979797 | Zbl 1067.52014